(Exercising Your Mind)
Primum Nun Nocere: First Do No Harm
(pree-moom . noon . no-chayr-day)
(I) To the Body.
In the Taber’s Cyclopedic Medical Dictionary, iatrogenesis is defined as
Any adverse mental or physical condition induced in a patient through the effects of treatment. Some examples: chemotherapy used to treat cancer may cause nausea, vomiting, hair loss, or depressed white blood cell counts. The use of a Foley catheter for incontinence can create a urinary tract infection and urinary sepsis. A guiding principle of health care is to do little harm to patients while effecting cures – but this ideal is not always achieved. In the U.S. in 2000, deaths that result from health care errors and complications of treatment are among the most common causes of mortality.
I have broken down the roots of the word here.
Iatro- [Gr. Iatros, physician] Combining form indicating relationship to medicine or a physician.
Genesis: 1. The act of reproducing; generation.
2. The origin of anything
Gennan: To produce.
In fact, as of reports in the last quarter of 2005, more people were killed from receiving medical treatment than were killed by all fire-arm fatalities combined. This includes police aggression, crime and suicides. The number has been estimated at about 125,000 (or more) deaths by medical treatment per year.
In Los Angeles in 1976 there was a doctor’s strike for 5 weeks and the weekly death rate in hospitals dropped below normal rates for that time of year. When the strike ended, the death toll rose once again and stayed that way for weeks as doctors resumed normal duty. This analysis was conducted by M.H. Roehmer and presented as a paper in session 4054 of the Los Angeles American Public Health Association on October 18th, 1978. It was titled “Doctor Slowdown: Effects on the Population of Los Angeles County“
One place that I have noticed the least sense in prescribing medication is in the Psychiatric Industry. There is no conventional scientific evidence or laboratory tests that confirm any such thing as a chemical imbalance, deficiency or medical etiology to justify the administration of anti-psychotics or neuroleptics (neuro = nerve plus leptic = seizing), anti-depressants or any of the other drugs.
For example, the American Psychiatric Association publishes a book called the Diagnostic and Statistical Manual of Mental Disorders. I have the latest addition called the DSM IV-TR for Text Revision. Within it there is a section labeled Associated Laboratory Findings for each “Disorder”, here are excerpts for two very common “mental illnesses”
Bipolar I Disorder
Associated laboratory findings.
There appear to be no laboratory features that are diagnostic of Bipolar I Disorder or that distinguish Major Depressive Episodes found in Bipolar I Disorder from those in Major Depressive Disorder or Bipolar II Disorder.
Associated laboratory findings.
No laboratory findings have been identified that are diagnostic of schizophrenia.
The laboratory findings for bipolar state that not only are there no lab findings that indicate that bi-polar has a biological, physical or material cause, but they can not distinguish the symptoms through these lab tests from what they have labeled “Major Depressive Disorder” or from “Bipolar II Disorder”.
The laboratory findings for “Schizophrenia” also state that nothing shows a medical condition of any kind.
This does not mean that there are no chemical imbalances, it does mean that the psychiatric industry as it is has somehow failed to realize or accept that the chemical imbalances are correctable through supplementation using substances that occur naturally in the human body in the form of vitamins, minerals, essential fatty acids, amino acids and food. In other words proper nutrition; what do they think the brain is made of, synthetics? There are millions of simply correctable cases of people with relative hypoglycemia (low blood sugar) see my anecdotes Hypoglycemia, pyrroluria (the excretion of kryptopyrrol in the urine which leaches out zinc and B6), and a dementia form of pellagra from years past which is a vitamin B3 or Niacin dependency amongst many others.
Why then are people prescribed “medical” drugs that in many cases worsen the person’s physical condition and in some cases induce severe psychotic episodes, mania, depression and suicidal thoughts?
I have before me an advertisement for an “anti-psychotic” called “ABILIFY” (suggesting increased “ABILITY” no doubt) It says: “While the exact way Abilify (or any medicine for bipolar disorder) works is unknown, it is thought that Abilify may work by affecting the activity of some key brain chemicals – adjusting dopamine, instead of completely blocking it, and adjusting serotonin.”
However, the manufacturers do know that Abilify produces severe adverse reactions namely: “Serious side effects can occur with any antipsychotic medicine, including Abilify. Tell your doctor or healthcare professional right away if you have or develop any conditions or side effects such as:
Very high fever, rigid muscles, shaking, confusion, sweating, or increased heart rate and blood pressure may be signs of neuroleptic malignant syndrome (NMS) which is rare but potentially fatal.
Abnormal or uncontrollable facial movements may be signs of tardive dyskenesia (TD), which may be permanent.”
Abilify does list more than a dozen other side effects which I may explore at another time, but I’ll stop here because I am personally familiar with these two; and more than 75 percent of all “antipsychotics” cause these. I have a very close friend on Abilify, Buspar and Clozaril who matches the Research Criteria section for NMS and TD according to the DSM IV-TR. The DSM’s description of these side effects are:
333.92 Neuroleptic Malignant Syndrome
Severe muscle rigidity, elevated temperature, and other related findings (e.g., diaphoresis, dysphagia, incontinence, changing in level of consciousness ranging from confusion to coma, mutism elevated or labile blood pressure, elevated creatine phosphokinase [CPK] developing in association with the use of neuroleptic medication.
333.82 Neuroleptic-Induced Tardive Diskenesia
Involuntary choreiform, athetoid, or rhythmic movements (lasting at least a few weeks) of the tongue, jaw, or extremities developing in association with the use of neuroleptic medication for at least a few months (may be a shorter period of time in elderly persons).”
My friend well exceeds the number of criteria to be met for the diagnosis of TD and NMS. Displaying five for NMS when only two are required for the diagnosis, and all of the TD criteria. Knowing this, the psychiatrist will not withdraw the medicine, rather, he wanted to prescribe additional medication to treat only one of the neuroleptic induced symptoms which is tachycardia, an abnormally fast resting heart rate of over 100 bpm (2006 Physician’s Desk Reference).
This scenario defies any sensible logic. As a doctor you prescribe a medication that you don’t even know how or why it works or if it works at all for that matter; but do know that it causes potentially fatal and permanently disfiguring side effects; for an illness that you can not prove exists; and when it does produce side effects you intoxicate the body further with more drugs. This is a needless and vicious cycle, it is no wonder why so many people die under the care of doctors, and here I have only described one branch of “medicine”.
Every 48 hours a Licensed Mental Health Practioner is jailed and 40 percent of all psychiatrists face malpractice suits.- According to the Scientology founded “Citizen’s Commission on Human Rights” (CCHR)Industry of Death Museum.